MAUDE Adverse Event Report: HARMAC MEDICAL PRODUCTS THERAKOS XTS PHOTOPHERESIS SYSTEM

HARMAC MEDICAL PRODUCTS THERAKOS XTS PHOTOPHERESIS SYSTEM
Lot Number B707 - KIT
Health Effect - Clinical Code No Code Available (3191)
Date of Event 02/17/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This system was used for treatment.Kit lot b707 was reviewed.There were no non-conformances.This lot met all release requirements.The uvadex lot number was not provided as it was not administered.However, a review of all uvadex lots manufactured since january 2013 was performed.No trends or nonconformances related to the complaint were noted.Trends were reviewed for complaint category centrifuge bowl leak/break, bowl cover alarm or system error f183: centrifuge speed too slow.This assessment is based on information available at the time of the investigation.No product was returned by the customer for investigation; therefore, it could not be determined if this specific product met specification.Complaints are monitored through tracking and trending.If a trend is detected, further investigation will be conducted through the capa/continuous improvement process.(b)(4).
 
Event or Problem Description
Customer called to report f183 alarm during 3rd cycle, customer stated the thumb screw was tightly screwed down.Clinical services specialist (css) advised the customer to power the instrument off, release the bowl vacuum, and verify the centrifuge chamber was adequately greased.Customer stated he did not see any grease.Css advised the customer to grease the centrifuge chuck and to continue to grease their xts instrument(s) every two weeks.Customer confirmed the centrifuge bowl was able to rotate and move easily before placing back into the centrifuge chamber.Css advised the customer to power the instrument back on and verify the bowl had a vacuum seal before closing and screwing the centrifuge lid.Customer resumed the treatment and a bowl cover alarm occurred, css advised the customer to screw the thumbscrew down tighter, customer did as instructed and resumed the patient treatment with a flow rate of 19ml/min.Customer stated they would call back if further assistance was required.Customer called back on (b)(6) 2016 to report that the top of the bowl leaked at the start of cycle 3.Customer reported that no blood got into the instrument, so service will not be required.The procedure was aborted.Patient was reported stable.
 
Additional Manufacturer Narrative
Additional information, not included in initial report: trends were reviewed for complaint category centrifuge bowl leak/break, bowl cover alarm or system error f183: centrifuge speed too slow.No trend was detected for any of these categories.However, a corrective and preventive action was initiated for complaint category centrifuge bowl leak/break.(b)(4).Device not returned.

Brand Name
THERAKOS XTS PHOTOPHERESIS SYSTEM
Common Device Name
XTS
Manufacturer (Section D)
HARMAC MEDICAL PRODUCTS
2201 baily ave
buffalo NY 14211
MDR Report Key5505518
Report Number2523595-2016-00065
Device Sequence Number397945
Product Code LNR
UDI-Device Identifier10705030100016
UDI-Public10705030100016
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P860003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 02/17/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Nurse
Device Expiration Date03/01/2018
Device Lot NumberB707 - KIT
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/17/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/16/2016
Supplement Report FDA Received Date03/18/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age26 YR
Patient Weight75